Alert archive / Oklahoma / Flash Flood Warnings in 2022
Flash Flood Warning 15, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 13, 2022, 7:16 AM CDT for Okmulgee County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2022, 7:16 AM CDT (12:16 UTC)
- Expired
- May 13, 2022, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2026 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
227
WGUS54 KTSA 131216
FFWTSA
OKC111-131515-
/O.NEW.KTSA.FF.W.0015.220513T1216Z-220513T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
716 AM CDT Fri May 13 2022
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Central Okmulgee County in northeastern Oklahoma...
* Until 1015 AM CDT.
* At 714 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimates that between 2
and 3 inches of rain has already fallen in and around the Okmulgee
area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Okmulgee... Okmulgee State Park...
Preston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3579 9596 3570 9579 3549 9600 3554 9609
3555 9609 3555 9612 3556 9613
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Lacy2 follow-up statements
156
WGUS74 KTSA 131326
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
826 AM CDT Fri May 13 2022
OKC111-131515-
/O.CON.KTSA.FF.W.0015.000000T0000Z-220513T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okmulgee OK-
826 AM CDT Fri May 13 2022
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
CENTRAL OKMULGEE COUNTY...
At 825 AM CDT, Doppler radar indicated that the heavy rain has ended
over the warned area. However, radar estimates between 2 and 3
inches have fallen this morning near Okmulgee, and some flash
flooding may still be ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that may experience flooding include...
Okmulgee... Okmulgee State Park...
Preston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3579 9596 3570 9579 3549 9600 3554 9609
3555 9609 3555 9612 3556 9613
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Lacy947
WGUS74 KTSA 131513
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1013 AM CDT Fri May 13 2022
OKC111-131523-
/O.EXP.KTSA.FF.W.0015.000000T0000Z-220513T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okmulgee OK-
1013 AM CDT Fri May 13 2022
...THE FLASH FLOOD WARNING FOR CENTRAL OKMULGEE COUNTY WILL EXPIRE AT
1015 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Continue to monitor conditions. Storms are nearby and could
move over the region later, prompting the possibility for more
warnings.
LAT...LON 3579 9596 3570 9579 3549 9600 3554 9609
3555 9609 3555 9612 3556 9613
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 13, 6:27 AM CDT, 49 minutes earlier.
Area forecast discussion, May 13, 6:27 AM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 627 AM CDT Fri May 13 2022 ...New AVIATION... .SHORT TERM... (Today) Issued at 352 AM CDT Fri May 13 2022 Showers and thunderstorms have rapidly developed early this morning to the west of Highway 75. High resolution forecast models handled this development well, and suggest that the activity will continue through the morning, especially across parts of northeast Oklahoma, and possibly into northwest Arkansas early this afternoon. The potential also exists for an uptick in activity this afternoon across parts of northwest Arkansas into southeast Oklahoma along any residual outflow boundaries. Most of the activity this morning will be sub-severe, but a marginally severe storm will be possible across parts of northeast Oklahoma, with hail being the main threat. && .LONG TERM... (Tonight through Thursday) Issued at 352 AM CDT Fri May 13 2022 Additional thunderstorms will form late this afternoon across southern Kansas along an approaching cold front. These storms may move southeast into our area this evening with some severe weather threat before weakening during the overnight hours. Saturday looks quiet, with above normal temperatures continuing despite the cold frontal passage tonight. A few storms may drift southeast from the high plains into our area Saturday evening and overnight, but the chances appear low at this time. A better chance of showers and storms, possibly severe, will occur Sunday afternoon and evening as another cold front sweeps across the area. This frontal boundary will lift back north as a warm front late Monday into Tuesday, with a few showers and storms potentially developing to its north late Monday night into Tuesday morning. These would mainly affect parts of far northeast Oklahoma and far northwest Arkansas if they develop. Hot weather will be the rule for much of next week, with temperatures continuing to run several degrees above the seasonal averages. Rain chances will be very low after Tuesday. && .AVIATION... (12Z TAFS) Issued at 607 AM CDT Fri May 13 2022 Scattered showers and storms will affect E OK sites through mid morning before gradually dissipating. Cigs are expected to remain VFR through much of the period except for possibly in a heavier thunderstorm where lower vsbys will be likely as well. Later today and tonight, more showers and storms are expected to develop along a weak cold front with MVFR/IFR conditions possible within any thunderstorms. Otherwise, VFR conditions are expected with light winds for the remainder of the period. && .PRELIMINARY POINT TEMPS/POPS... TUL 88 64 89 66 / 40 40 10 20 FSM 91 66 91 67 / 30 20 10 20 MLC 89 64 90 66 / 20 30 0 10 BVO 87 61 88 63 / 30 40 10 20 FYV 87 61 87 62 / 30 30 10 20 BYV 87 63 86 62 / 30 30 10 20 MKO 88 64 88 65 / 30 30 0 20 MIO 86 63 87 63 / 30 40 10 20 F10 88 64 88 65 / 30 30 0 20 HHW 89 65 91 65 / 20 20 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....05 AVIATION...04
Hazardous weather outlook, May 13, 5:17 AM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 517 AM CDT Fri May 13 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 517 AM CDT Fri May 13 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms early this morning will pose a marginal severe weather threat, with hail being the main concern. These storms will gradually diminish later this morning into early afternoon. An isolated severe storm will be possible this afternoon along any residual boundaries left over from the morning storms. The better severe weather potential will hold off until this evening as scattered thunderstorms develop along a cold front that will mvoe southeast across the area. Large hail and damaging winds will be possible with the strongest storms. Locally heavy rainfall may also occur. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY through TUESDAY...Thunderstorm Potential. WEDNESDAY and THURSDAY...No Hazards. EXTENDED DISCUSSION... Low thunderstorm chances exist Saturday night, with better storm chances Sunday afternoon and evening as another cold front moves across the area. Storm chances will increase again late Monday night and early Tuesday, mainly across parts of northeast Oklahoma and northwest Arkansas, as a warm front lifts north across the area. Any of these storms Saturday night through early Tuesday will have the potential to become severe. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 13, 4:09 AM CDT, 3 hours 7 minutes before
Special Weather Statement National Weather Service Tulsa OK 409 AM CDT Fri May 13 2022 OKZ054-055-060-061-130945- Tulsa OK-Osage OK-Rogers OK-Washington OK- 409 AM CDT Fri May 13 2022 ...A strong thunderstorm will impact portions of northwestern Rogers, east central Osage, southern Washington and northeastern Tulsa Counties through 445 AM CDT... At 408 AM CDT, Doppler radar indicated a strong thunderstorm over Sperry, moving northeast at 35 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations in or near the path include... Tulsa... Skiatook... Collinsville... Sperry... Oologah... Ramona... Vera... Turley... PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3618 9599 3632 9617 3668 9591 3647 9566 TIME...MOT...LOC 0908Z 231DEG 31KT 3631 9598 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH MAB
Special weather statement, May 13, 4:28 AM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
428 AM CDT Fri May 13 2022
OKZ060-061-064-067-131000-
Tulsa OK-Rogers OK-Creek OK-Wagoner OK-
428 AM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of southwestern Rogers,
northeastern Creek, northwestern Wagoner and southeastern Tulsa
Counties through 500 AM CDT...
At 427 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Tulsa, moving northeast at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Owasso...
Bixby... Sapulpa...
Jenks... Glenpool...
Catoosa... Verdigris...
Kiefer... Jenks Riverside Airport...
Tulsa International Airport... Turley...
Liberty... Gray...
This includes Interstate 44 between mile markers 208 and 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3620 9557 3587 9600 3604 9622 3616 9605
3616 9600 3620 9600 3638 9576
TIME...MOT...LOC 0927Z 235DEG 24KT 3611 9597
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
MABSpecial weather statement, May 13, 4:31 AM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
431 AM CDT Fri May 13 2022
OKZ066-131000-
Okmulgee OK-
431 AM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of southern Okmulgee
County through 500 AM CDT...
At 431 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
west of Henryetta, moving northeast at 15 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Okmulgee... Henryetta...
Morris... Dewar...
Schulter... Grayson...
This includes Interstate 40 in Oklahoma between mile markers 232 and
240.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3570 9598 3557 9578 3555 9580 3555 9582
3553 9582 3538 9600 3538 9602 3542 9609
3553 9609
TIME...MOT...LOC 0931Z 233DEG 15KT 3546 9604
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
MABLocal storm report, May 13, 6:25 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
625 AM CDT FRI MAY 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 1 SW PRYOR 36.29N 95.33W
05/04/2022 MAYES OK EMERGENCY MNGR
DELAYED REPORT. WEST 500 ROAD BETWEEN 9TH
STREET AND SOUTH 430 ROAD ON THE WEST SIDE
OF PRYOR WAS CLOSED DUE TO FLOODING.
1100 PM FLASH FLOOD 3 S PRYOR 36.26N 95.32W
05/04/2022 MAYES OK EMERGENCY MNGR
DELAYED REPORT. 520 RD BETWEEN ELLIOTT AND
OAKWOOD ON THE SOUTH SIDE OF PRYOR WAS
CLOSED DUE TO FLOODING.
&&Special weather statement, May 13, 6:30 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
630 AM CDT Fri May 13 2022
OKZ066-131200-
Okmulgee OK-
630 AM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of central Okmulgee
County through 700 AM CDT...
At 630 AM CDT, Doppler radar indicated a strong thunderstorm near
Okmulgee, moving northeast at 20 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Okmulgee... Morris...
Bald Hill... Preston...
Okmulgee State Park... Hectorville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3586 9593 3586 9586 3579 9576 3573 9577
3572 9571 3568 9571 3550 9599 3560 9613
TIME...MOT...LOC 1130Z 219DEG 19KT 3561 9599
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
MABThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:09 AM CDT | Special Weather Statement | TSA | Rogers | 36 min |
| May 13, 4:28 AM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| May 13, 4:31 AM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| May 13, 6:30 AM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| May 13, 6:35 AM CDT | Areal Flood Advisory | TSA | Okfuskee, Okmulgee | 3 hr |
| May 13, 7:21 AM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| May 13, 7:27 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 33 min |
| May 13, 8:38 AM CDT | Special Weather Statement | TSA | Okmulgee | 37 min |
| May 13, 8:52 AM CDT | Areal Flood Advisory | TSA | Okfuskee | 3 hr |
| May 13, 8:55 AM CDT | Special Weather Statement | TSA | Creek | 35 min |
| May 13, 9:05 AM CDT | Special Weather Statement | TSA | Okmulgee | 25 min |
| May 13, 9:15 AM CDT | Special Weather Statement | TSA | Creek | 30 min |
| May 13, 9:44 AM CDT | Special Weather Statement | TSA | Creek | 31 min |
| May 13, 10:08 AM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| May 13, 10:11 AM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| May 13, 10:22 AM CDT | Special Weather Statement | TSA | Creek | 23 min |
| May 13, 10:28 AM CDT | Flash Flood Warning | TSA | Okfuskee | 4 hr |
| May 13, 11:20 AM CDT | Special Weather Statement | TSA | Okmulgee | 25 min |
| May 13, 11:27 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 33 min |
| May 13, 11:43 AM CDT | Flash Flood Warning | TSA | Creek, Okmulgee | 3 hr |
| May 13, 2:25 PM CDT | Areal Flood Warning | TSA | Okfuskee, Okmulgee | 12 hr |
| May 13, 2:31 PM CDT | Special Weather Statement | TSA | Muskogee | 29 min |
| May 13, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 51 min |
Nearby
Flash Flood Warnings in Oklahoma, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.